Alert archive / California / Wind Advisories in 2018
Wind Advisory 4, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Feb 28, 2018, 11:22 AM PST. It took effect at Mar 1, 2018, 1:00 AM PST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2018, 11:22 AM PST (19:22 UTC)
- In effect from
- Mar 1, 2018, 1:00 AM PST
- Expired
- Mar 1, 2018, 8:00 PM PST
- In force
- 19 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
600 WWUS76 KSTO 281922 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1122 AM PST Wed Feb 28 2018 ...Major Winter Storm Will Bring Strong Winds to Interior Northern California... .A major winter storm will bring strong southerly winds to interior Northern California late tonight and through Thursday evening. The strongest wind gusts are expected during the day on Thursday. Southerly winds will increase in the Northern and Central Sacramento Valley after midnight, and in the Southern Sacramento, Delta, and Northern San Joaquin Valley after sunrise Thursday morning. There will be a few lulls in the winds Thursday afternoon, but blustery winds will continue into Thursday evening. CAZ015-016-020400- /O.NEW.KSTO.WI.Y.0004.180301T0900Z-180302T0400Z/ Northern Sacramento Valley-Central Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, and Marysville/Yuba City 1122 AM PST Wed Feb 28 2018 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 8 PM PST THURSDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 1 AM to 8 PM PST Thursday. * TIMING...Southerly winds increase late tonight and continue into Thursday evening. * WINDS...Southerly 25 to 35 mph with gusts 45 to 55 mph. * IMPACTS...Difficult driving conditions especially for high profile vehicles. Loose objects becoming airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 40 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ017>019-020400- /O.NEW.KSTO.WI.Y.0004.180301T1500Z-180302T0400Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Including the cities of Sacramento, Fairfield/Suisun, Stockton, and Modesto 1122 AM PST Wed Feb 28 2018 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 8 PM PST THURSDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 7 AM to 8 PM PST Thursday. * TIMING...Southerly winds increase Thursday morning and continue into Thursday evening. * WINDS...Southerly 25 to 35 mph with gusts 40 to 50 mph. * IMPACTS...Difficult driving conditions especially for high profile vehicles. Loose objects becoming airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 40 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
1 follow-up statement
642 WWUS76 KSTO 020341 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 741 PM PST Thu Mar 1 2018 CAZ015>019-020445- /O.EXP.KSTO.WI.Y.0004.000000T0000Z-180302T0400Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, and Modesto 741 PM PST Thu Mar 1 2018 ...WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING... The wind advisory will be allowed to expire at 8 pm this evening. The strong winds have decreased but will continue to remain breezy past midnight before decreasing even further. Therefore the wind advisory will be allow to expire at 8 pm. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 28, 11:11 AM PST, 11 minutes earlier.
Area forecast discussion, Feb 28, 11:11 AM PST, 11 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 1111 AM PST Wed Feb 28 2018 .SYNOPSIS... Heavy snow and gusty winds will impact the foothills and mountains with heavy rain showers and isolated thunderstorms over the valley later today into the weekend. A brief drying out period Monday and Tuesday will be followed by another shot of precipitation mid week. && .DISCUSSION... All eyes on major winter storm that will move into the area later today. Snow will begin this afternoon, reaching the Interstate 80 and Highway 50 corridors by the evening commute. Snow levels will begin between 3000-4000 feet as snow picks up in intensity tonight into Thursday. By Thursday morning, blizzard conditions are possible in the Sierra as strong winds will combine with blowing snow to create whiteout conditions. This will likely continue until the cold front passes through during the evening hours. Still a bit of uncertainty, but snow levels may temporarily drop down into portions of the northern Sacramento Valley, including Redding, behind the cold front Thursday night into Friday morning. Some light accumulations possible but confidence in that remains low. Another wave will rotate through on Friday, with snow becoming more showery, before picking up again Friday evening into Saturday as third wave moves though. Snow levels generally in the 1500-2500 foot range during this period. When all is said and done, 3 to 5 feet of snow is possible above 3500 feet. Locations at highest elevations may see in excess of 6-7 feet with a foot or more across some foothill locations. Travel over the mountains is highly discouraged, as conditions will be extremely hazardous. There will be a major travel impact with this storm, due to the large extent of mountain roads covered by snow and extent into foothill communities. Down at in the Valley, light to moderate rainfall possible tonight into Saturday. It won't be raining the entire time as precipitation becomes more showery Thursday evening into Saturday. Totals generally in the one-half to two inch range. Not expecting much in the way of impacts from the rain, though could see some localized minor flooding in areas of poor drainage. Thunderstorms may fire up Thursday and Friday afternoons, though coverage will likely be spotty. Any storm will have the possibility of localized downpours and accumulating small hail. In addition, breezy winds expected on Thursday as cold front moves through so will be hoisting a wind advisory. Sustained winds of 25-30 mph with gusts of 40 to 55 mph during the day. Storm finally begins to wind down Saturday night as trough shifts to the east. Travel impacts may linger depending on how fast crews can get the roads back in shape. CEO && .EXTENDED DISCUSSION (Sunday THROUGH Wednesday) Drier weather expected Sunday and Monday as upper level ridging moves through. Forecast uncertainties with timing of next Pacific frontal system as GFS20 more progressive, spreading precip over Interior NorCal beginning Tuesday night while EC starts precip Wednesday morning. Given progressive nature of pattern, forecast leans more towards EC guidance attm. System looks warmer than recent storms with snow levels through Wednesday generally above 4000 feet. && .AVIATION... VFR conds tda then dtrtg conds sprdg ovr Intr NorCal this aftn into eve with wdsprd MVFR/IFR and lcl LIFR tngt and Thu as nxt Pac stm movs inld. Areas of Sly sfc wnd sust to 25 kts in Cntrl Vly with lcl gsts up to 35 kts aft 06z Thu. Sn lvls AOA 030 with SWly sfc wnd gsts 40 to 50 kts ovr hyr mtn trrn aft 06z Thu. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning from 4 PM this afternoon to 10 PM PST Saturday for Burney Basin / Eastern Shasta County-Clear Lake/Southern Lake County-Motherlode-Mountains Southwestern Shasta County to Northern Lake County-Northeast Foothills/Sacramento Valley-Shasta Lake Area / Northern Shasta County-West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Wind Advisory from 7 AM to 8 PM PST Thursday for Carquinez Strait and Delta-Central Sacramento Valley-Northern Sacramento Valley-Northern San Joaquin Valley-Southern Sacramento Valley. &&
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.